Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 31, 2025, 2:26 PM CDT for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 1, 2025, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 2:26 PM CDT (19:26 UTC)
- In effect from
- Apr 1, 2025, 11:00 AM CDT
- Expired
- Apr 1, 2025, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS74 KAMA 311926 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 226 PM CDT Mon Mar 31 2025 OKZ001-TXZ001-002-006-007-010400- /O.NEW.KAMA.WI.Y.0007.250401T1700Z-250402T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore- Including the cities of Romero, Ware, Boise City, Four Way, Keyes, Dalhart, Stratford, Channing, Hartley, Masterson, Conlen, and Dumas 226 PM CDT Mon Mar 31 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Southwest winds 30 to 39 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, Moore, and Sherman Counties. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PAV
4 follow-up statements
223 WWUS74 KAMA 010022 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 722 PM CDT Mon Mar 31 2025 OKZ002-TXZ011-016-010900- /O.EXA.KAMA.WI.Y.0007.250401T1700Z-250402T0100Z/ Texas-Oldham-Deaf Smith- Including the cities of Wildorado, Boys Ranch, Hereford, Vega, Guymon, Dawn, and Bootleg 722 PM CDT Mon Mar 31 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Southwest winds 35 to 39 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Texas County. In Texas, Deaf Smith and Oldham Counties. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ001-002-006-007-010900- /O.CON.KAMA.WI.Y.0007.250401T1700Z-250402T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore- Including the cities of Hartley, Keyes, Conlen, Ware, Four Way, Boise City, Dumas, Dalhart, Stratford, Channing, Romero, and Masterson 722 PM CDT Mon Mar 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Southwest winds 35 to 39 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, Moore, and Sherman Counties. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
008 WWUS74 KAMA 010727 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 227 AM CDT Tue Apr 1 2025 OKZ001-TXZ001-002-006-007-011-016-011700- /O.NEW.KAMA.DU.Y.0004.250401T1800Z-250402T0300Z/ /O.EXT.KAMA.WI.Y.0007.250401T1600Z-250402T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Deaf Smith- Including the cities of Dalhart, Channing, Dumas, Conlen, Boys Ranch, Bootleg, Boise City, Hartley, Stratford, Four Way, Dawn, Ware, Vega, Masterson, Wildorado, Hereford, Keyes, and Romero 227 AM CDT Tue Apr 1 2025 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 35 to 39 mph with gusts up to 55 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Deaf Smith, Hartley, Moore, Oldham, and Sherman Counties. * WHEN...For the Wind Advisory, from 11 AM this morning to 8 PM CDT this evening. For the Blowing Dust Advisory, from 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ008-012-013-017-018-011700- /O.NEW.KAMA.DU.Y.0004.250401T1800Z-250402T0300Z/ Hutchinson-Potter-Carson-Randall-Armstrong- Including the cities of Bushland, Borger, Buffalo Lake, Claude, Umbarger, Wayside, White Deer, Washburn, Skellytown, Goodnight, Panhandle, Canyon, Amarillo, and Pantex 227 AM CDT Tue Apr 1 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. * WHERE...Armstrong, Carson, Hutchinson, Potter, and Randall Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ OKZ002-011700- /O.EXT.KAMA.WI.Y.0007.250401T1600Z-250402T0100Z/ Texas- Including the cities of Guymon 227 AM CDT Tue Apr 1 2025 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Texas County. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Muscha
525 WWUS74 KAMA 011318 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 818 AM CDT Tue Apr 1 2025 TXZ012-017-012130- /O.EXA.KAMA.WI.Y.0007.250401T1600Z-250402T0100Z/ /O.CON.KAMA.DU.Y.0004.250401T1800Z-250402T0300Z/ Potter-Randall- Including the cities of Amarillo, Umbarger, Buffalo Lake, Canyon, and Bushland 818 AM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 30 to 39 mph with gusts up to 55 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...Potter and Randall Counties. * WHEN...For the Wind Advisory, until 8 PM CDT this evening. For the Blowing Dust Advisory, from 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ001-002-006-007-011-016-012130- /O.CON.KAMA.WI.Y.0007.250401T1600Z-250402T0100Z/ /O.CON.KAMA.DU.Y.0004.250401T1800Z-250402T0300Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Deaf Smith- Including the cities of Stratford, Four Way, Masterson, Romero, Dumas, Vega, Boys Ranch, Ware, Conlen, Channing, Boise City, Hereford, Hartley, Wildorado, Keyes, Bootleg, Dawn, and Dalhart 818 AM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 35 to 39 mph with gusts up to 55 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Deaf Smith, Hartley, Moore, Oldham, and Sherman Counties. * WHEN...For the Wind Advisory, until 8 PM CDT this evening. For the Blowing Dust Advisory, from 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ008-013-018-012130- /O.CON.KAMA.DU.Y.0004.250401T1800Z-250402T0300Z/ Hutchinson-Carson-Armstrong- Including the cities of Skellytown, Pantex, White Deer, Borger, Washburn, Panhandle, Wayside, Goodnight, and Claude 818 AM CDT Tue Apr 1 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. * WHERE...Armstrong, Carson, and Hutchinson Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ OKZ002-012130- /O.CON.KAMA.WI.Y.0007.250401T1600Z-250402T0100Z/ Texas- Including the cities of Guymon 818 AM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Texas County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLH
950 WWUS74 KAMA 011918 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 218 PM CDT Tue Apr 1 2025 OKZ001-TXZ001-002-006-007-011-012-016-017-020300- /O.CON.KAMA.DU.Y.0004.000000T0000Z-250402T0300Z/ /O.CON.KAMA.WI.Y.0007.000000T0000Z-250402T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- Including the cities of Ware, Hereford, Hartley, Wildorado, Dalhart, Romero, Dumas, Conlen, Bootleg, Dawn, Four Way, Masterson, Boys Ranch, Channing, Amarillo, Bushland, Stratford, Umbarger, Boise City, Buffalo Lake, Keyes, Canyon, and Vega 218 PM CDT Tue Apr 1 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter, Randall, and Sherman Counties. * WHEN...For the Blowing Dust Advisory, until 10 PM CDT this evening. For the Wind Advisory, until 8 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ008-013-018-020300- /O.CON.KAMA.DU.Y.0004.000000T0000Z-250402T0300Z/ Hutchinson-Carson-Armstrong- Including the cities of Skellytown, Pantex, White Deer, Borger, Washburn, Panhandle, Wayside, Goodnight, and Claude 218 PM CDT Tue Apr 1 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...Armstrong, Carson, and Hutchinson Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ OKZ002-020100- /O.CON.KAMA.WI.Y.0007.000000T0000Z-250402T0100Z/ Texas- Including the cities of Guymon 218 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 39 mph with gusts up to 55 mph expected. * WHERE...Texas County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 31, 11:57 AM CDT, 2 hours 29 minutes earlier. Its key messages:
- Issued at 225 PM CDT Sun Mar 30 2025
- Critical fire weather conditions are expected Tuesday across the combined Panhandles.
- There is a chance for rain and accumulating snow beginning Thursday night. However, confidence is low regarding the location of greatest accumulations and where snow is favored, if it does occur.
Area forecast discussion, Mar 31, 11:57 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1157 AM CDT Mon Mar 31 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 225 PM CDT Sun Mar 30 2025
- Critical fire weather conditions are expected Tuesday across the
combined Panhandles.
- There is a chance for rain and accumulating snow beginning
Thursday night. However, confidence is low regarding the
location of greatest accumulations and where snow is favored, if
it does occur.
&&
.SHORT TERM ...
(Today through Tuesday night)
Issued at 356 AM CDT Mon Mar 31 2025
Weak backdoor cold front this morning will result in easterly
winds gradually transitioning to southeast later today as warm
zonal flow aloft will move in from the west. This will support
some milder temperatures in the 70s for the west, while the east
remains in the 60s. Winds will begin to strengthen later in the
afternoon out of the southeast as a lee surface low sets up and
tightens over southeast Colorado. Those winds will stay up
overnight in the 15-20 mph range. Lee surface low will pull up to
the northeast overnight and into Tuesday afternoon, where it's
expected to be centered over northwest Kansas by Tuesday evening.
Strong jet aloft will be stacked over the Panhandles Tuesday
afternoon, and that would support stronger wind gusts. However,
there seems to be a fair amount of high clouds that will increase
through the day on Tuesday. That raises concerns of wind gusts
reaching or exceeding 60 mph. Right now winds on Tuesday look to
be sustained 25-35 with gusts 45 to 55. Areas that could
over perform would be the northwest Panhandles along and
northwest of a Dalhart to Guymon line. Blowing dust will be a
concern with these winds, especially since high winds are expected
to the west in New Mexico and that's where the dust starts. Right
now not going with a High Wind Watch, but this is the areas that
has the best chances for wind highlights. The low will continue to
eject further northeast toward the Great Lakes while a broad
scale trough dives down over the western CONUS. That will keep a
southwest flow over the Panhandles Tuesday night heading into
Wednesday.
Weber
&&
.LONG TERM ...
(Wednesday through Sunday)
Issued at 356 AM CDT Mon Mar 31 2025
Wednesday will be a bit cooler as that southwest flow aloft
remains, as highs will be in the mid 60s for the northwest and mid
70s for the southeast. Winds will be out of the west, but will be
fairly relaxed as the main surface low will be up toward the Great
Lakes. A much weaker surface low will develop in southeast CO
later in the day Wednesday, and it will shift to the east
Wednesday overnight and early Thursday. This will turn the winds
out of the north Thursday afternoon as a cold front moves through.
Thursday evening and through the weekend will be interesting as a
pattern shift that supports moisture and maybe even winter weather
for the Panhandles. First off Wednesday evening the southwest flow
will begin to draw up more moisture to the eastern Panhandles and
there may even be some showers to storms possible for the east and
southeast. Not much moisture, but maybe a few hundreths to a tenth
of an inch of rain could occur. These chances will continue to
increase on Thursday as that broad scale trough to the west moves
further south pulling that Gulf moisture further west into the
Panhandles and increasing the pops across the south into the 30-40
percent range. Thursday night into Friday morning will be another
interesting situation as the aforementioned cold front could bring
temperatures down around 30 degrees, and with a fully saturated
moisture column to about 500-400mb, we could be getting some
snow across the central and western Panhandles, with mostly rain
in the eastern Panhandles.
Friday night into Saturday that low continues to swing southeast
and that will continue to enhance the moisture over the Panhandles
and may even set up the Panhandles to be in the deformation zone.
Cold air will continue to be reinforced and that will support
continued snow for several hours. So impactful winter weather is
certainly on the table, but there's still a lot of time for the
models to shift and if the low is further north or south, the
impacts will go with it. But right now Friday night into Saturday
could have at least minor, possibly moderate impacts to the
Panhandles.
Saturday night into Sunday is still a bit more up in the air,
because the models diverge with the position of the low, but they
do suggest that the low will exit to the east and a well amplified
high will set up over the west leading to a warmer start to the
next work week.
Weber
&&
.AVIATION...
(18Z TAFS)
Issued at 1154 AM CDT Mon Mar 31 2025
VFR conditions are expected through the next 24 hours. Winds will
strengthen throughout this forecast period, with the most
significant strengthening expected throughout Tuesday. Low-level
wind shear is expected at KDHT and KGUY tonight, and is possible
at KAMA but confidence is low at this time.
&&
.FIRE WEATHER...
Issued at 356 AM CDT Mon Mar 31 2025
Tuesday and Wednesday are expected to have critical Fire Weather
conditions. High confidence >80% in Tuesday, with a much lower
confidence ~30% for Wednesday critical Fire Weather. Tuesday we
have the typical setup, with a lee surface low, a well stacked jet
aloft, and a strong surface gradient. RH values down around 10-12
percent Tuesday afternoon in combination will these winds will
lead to RFTI's ranging from 4-7, the west and central Panhandles
being higher and the eastern Panhandles being on the lower side. A
good thermal ridge will be set up with the axis going through the
eastern Panhandles. That will put the most critical area of
concern on that windward side of the thermal ridge, the central
Panhandles.
A little bit of a difference from most Fire Weather days with this
setup, the lee surface low will eject way up to the northeast as
it moves toward the Great Lakes, v.s. just tracking east with a
cold front behind. So the result will be a mild west wind to hold
overnight and very dry air to push into the Panhandles on
Wednesday. RH values on Wednesday across the northern Panhandles
look to be in the 5-10% range, but the winds will be much more
relaxed. So RFTI's in the 2-4 range on Wednesday will be highly
driven by the RH and not so much at all by the wind component,
whereas Tuesday will be more heavily weighted on the wind. But
there's still certainly and RH component to the critical Fire
Weather. We'll also have poor RH recovery overnight Tuesday into
Wednesday making it a challenge for any fires that may occur on
Tuesday.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 46 86 42 69 / 0 0 0 0
Beaver OK 43 86 38 69 / 0 0 10 0
Boise City OK 43 77 32 63 / 0 0 0 0
Borger TX 48 90 42 72 / 0 0 0 0
Boys Ranch TX 49 85 39 68 / 0 0 0 0
Canyon TX 46 86 40 68 / 0 0 0 0
Clarendon TX 45 89 47 72 / 0 0 0 0
Dalhart TX 43 78 32 64 / 0 0 0 0
Guymon OK 43 82 35 67 / 0 0 0 0
Hereford TX 46 86 38 68 / 0 0 0 0
Lipscomb TX 45 88 42 71 / 0 0 10 0
Pampa TX 46 87 43 70 / 0 0 0 0
Shamrock TX 44 91 48 74 / 0 0 10 0
Wellington TX 44 91 50 75 / 0 0 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM to 10 PM CDT Tuesday for TXZ001>020-
317.
OK...Red Flag Warning from 10 AM to 10 PM CDT Tuesday for OKZ001>003.
&&
SHORT TERM...89
LONG TERM....89
AVIATION...52Hazardous weather outlook, Mar 31, 4:14 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 414 AM CDT Mon Mar 31 2025 OKZ001>003-TXZ001>020-317-312115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 414 AM CDT Mon Mar 31 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical fire weather conditions are expected on Tuesday across the combined Panhandles. A Red Flag Warning is in effect from 10 AM Tuesday to 10 PM Tuesday. Elevated to critical Fire Weather conditions are possible on Wednesday across the combined Panhandles. Thunderstorms are possible across portions of the Panhandles on Friday and Saturday. Winter weather will be possible Friday into Saturday, mainly across the central and northwest Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:15 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 42 hr |
Nearby
Wind Advisories in Texas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.